MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643); No Code Available (3191)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: if implanted; if explanted; give date: not applicable as the iol was not implanted.(b)(4).Device evaluation: product testing could not be performed because the product was not returned.A product quality deficiency could not be confirmed.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed that one (01) additional investigation request (ir) for this production order number has been received.The complaint issue is a low risk and no investigation was required, therefore this complaint issue was not confirmed.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported intraocular lens (iol) was inserted and removed from patient¿s ocular sinister (left eye) due to capsular break.No lens was implanted in the patient¿s eye as the doctor is waiting for the patient to heal and will implant an iol on a future date.The incision was enlarged, suture(s) were required, and vitrectomy was performed.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa (b)(4).
 
Additional Manufacturer Narrative
Additional information was received, and the following fields were updated accordingly: device available for evaluation: yes.Returned to manufacturer on: 07/29/2020.Device returned to manufacturer: yes.Device evaluation: the lens associated to the complaint was received in the original folding carton and lens case.The lens has what appears to be viscoelastics and/or other surgery related substance.The lens edges are smooth including the haptics tips that are polished/rounded.There are marks (cosmetic damages) on the iol that could be related to the reported lens removal and are not reported as part of the customer complaint.The reported issue cannot be verified.Based on the visual evaluation there is no indication that the reported broken capsule is related to the lens quality.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key10317997
Report Number2648035-2020-00547
Device Sequence Number3484770
Product Code HQL
UDI-Device Identifier05050474530737
UDI-Public(01)05050474530737(17)250212
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2025
Device Model NumberZ9002
Device Catalogue NumberZ900200220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer08/11/2020
10/25/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date08/20/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Date Report Sent to FDA01/01/2005